Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Feb 24, 2005, 6:40 AM CST for Chambers County, Fort Bend County, Harris County, Texas. It was in force for 275 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 6:40 AM CST (12:40 UTC)
- Expired
- Nov 26, 2005, 10:52 AM CST
- In force
- 275 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Chambers County, TX, Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 241241
TORHGX
TXC157-201-241330-
/O.NEW.KHGX.TO.W.0001.050224T1240Z-050224T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
640 AM CST THU FEB 24 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS
SOUTHERN HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 730 AM CST
* AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM
WAS LOCATED NEAR PECAN GROVE...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOWN WEST...
MEADOWS...
SUGAR LAND...
MISSOURI CITY...
MISSION BEND...
STAFFORD...
MEYERLAND...
SHARPSTOWN...
ALIEF...
US-288/I-610 SOUTH...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL
POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2969 9576 2953 9572 2956 9545 2967 9540
2979 9549
$$5 follow-up statements
000
WWUS54 KHGX 241258
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 AM CST THU FEB 24 2005
TXC157-201-241330-
/O.CON.KHGX.TO.W.0001.000000T0000Z-050224T1330Z/
FORT BEND-HARRIS-
655 AM CST THU FEB 24 2005
...A TORNADO WARNING CONTINUES FOR NORTHERN FORT BEND AND SOUTHERN
HARRIS COUNTIES UNTIL 730 AM CST...
AT 652 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR TOWN WEST...MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...
STAFFORD...
TOWN WEST...
MEADOWS...
STAFFORD...
SHARPSTOWN...
MEYERLAND...
MISSOURI CITY...
MEYERLAND...
SHARPSTOWN...
ALIEF...
SOUTHWEST FREEWAY...
SAM HOUSTON TOLLWAY...
AT 655 AM...PUBLIC REPORTED A POSSIBLE TORNADO AT VOSS ROAD AND
HIGHWAY 6. LAW ENFORCEMENT REPORTED NICKEL SIZED HAIL AT THE SAME
LOCATION.
IN ADDITION TO THE TORNADO THREAT...THIS STORM WILL LIKELY PRODUCE
HAIL AND WIND GUSTS OVER 50 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2969 9576 2953 9572 2956 9545 2967 9540
2979 9549
$$000
WWUS54 KHGX 241310
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
708 AM CST THU FEB 24 2005
TXC157-201-241330-
/O.CON.KHGX.TO.W.0001.000000T0000Z-050224T1330Z/
FORT BEND-HARRIS-
708 AM CST THU FEB 24 2005
...A TORNADO WARNING CONTINUES FOR FORT BEND AND HARRIS COUNTIES
UNTIL 730 AM CST...
AT 701 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED
BETWEEN MEADOWS AND SHARPSTOWN...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MISSOURI CITY...
SHARPSTOWN...
BUNKER HILL VILLAGE...
MEYERLAND...
PINEY POINT VILLAGE...
MEMORIAL...
HUNTERS CREEK VILLAGE...
SOUTHSIDE PLACE...
BELLAIRE...
WEST UNIVERSITY PLACE...
SOUTHWEST FREEWAY...
SAM HOUSTON TOLLWAY...
IN ADDITION TO THE TORNADO THREAT...THERE IS A THREAT OF LARGE HAIL
AND WIND GUSTS OVER 50 MPH WITH THIS STORM.
THE NATIONAL WEATHER SERVICE HAS RECEIVED NUMEROUS REPORTS OF
QUARTER SIZED HAIL IN ASSOCIATION WITH THIS STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL
POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2969 9576 2953 9572 2956 9545 2967 9540
2979 9549
$$000
WWUS54 KHGX 241332
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
730 AM CST THU FEB 24 2005
TXC157-201-241340-
/O.EXP.KHGX.TO.W.0001.000000T0000Z-050224T1330Z/
FORT BEND-HARRIS-
730 AM CST THU FEB 24 2005
...THE TORNADO WARNING FOR FORT BEND AND HARRIS COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
THE THUNDERSTORMS WHICH PROMPTED THE TORNADO WARNING HAVE WEAKENED
AND ARE NO LONGER POSING AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
STRONG THUNDERSTORMS CONTINUE FROM DOWNTOWN HOUSTON SOUTH TO NEAR
ARCOLA. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS. THESE STORMS WILL BE MONITORED FOR SIGNS OF INTENSIFICATION.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2969 9576 2953 9572 2956 9545 2967 9540
2979 9549
$$000 WFUS54 KHGX 261636 TORHGX TXC071-261700- /O.NEW.KHGX.TO.W.0001.051126T1636Z-051126T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1036 AM CST SAT NOV 26 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... CHAMBERS COUNTY IN SOUTHEAST TEXAS * UNTIL 1100 AM CST * AT 1033 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED OVER THE BAY NEAR ANAHUAC...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WALLISVILLE... HANKAMER... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2979 9484 2965 9471 2987 9433 2988 9464 $$
000 WWUS54 KHGX 261652 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1052 AM CST SAT NOV 26 2005 TXC071-261702- /O.CAN.KHGX.TO.W.0001.000000T0000Z-051126T1700Z/ CHAMBERS- 1052 AM CST SAT NOV 26 2005 ...THE TORNADO WARNING FOR CHAMBERS COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2979 9484 2965 9471 2987 9433 2988 9464 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Feb 24, 3:10 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 3:10 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CST THU FEB 24 2005 .DISCUSSION... FIRST ORDER OF BUSINESS WILL BE TO CANCEL THE NPW DENSE FOG ADVISORY. OUTFLOW BOUNDARY FROM EARLIER STORMS ENABLED FOG TO THIN OUT ACROSS THE COASTAL ZONES. SOME PATCHY DENSE FOG IS STILL POSSIBLE OVER OUR SW ZONES THROUGH SUNRISE BUT NOT ENOUGH TO JUSTIFY AN ADVISORY. COLD FRONT WAS LOCATED ACROSS OUR NRN ZONES FROM SAN MARCOS TO JUST NORTH OF COLLEGE STATION TO NEAR JASPER. THE FRONT WILL CONTINUE MOVING SLOWLY SOUTHWARD...PUSHING OFF THE COAST BY LATE MORNING. TEMPS ARE AT THEIR HIGHEST NOW AND WILL SLOWLY FALL THROUGH THE DAY. A LARGE COMPLEX OF SHRA/TSRA WAS LOCATED OVER CENTRAL TEXAS...WITH THE STRONGEST STORMS BETWEEN SAN ANTONIO AND CORPUS CHRISTI. WILL NEED TO WATCH THESE CLOSELY AS THEY COULD IMPACT OUR SW ZONES FROM 11Z-15Z WITH POSSIBLE SEVERE WEATHER. COMBINATION OF LOW LEVEL JET...PWS OF 1.2-1.4 INCHES...AND INCREASING DIFFLUENCE ALOFT (AIDED BY PROXIMITY TO RRQ OF UPPER JET) WILL FAVOR DEVELOPMENT OF NUMEROUS SHRA/TSRA ACROSS SE TX THIS MORNING. THE MAIN THREAT WILL BE HEAVY RAINFALL. HPC HAS PLACED THE SOUTHERN HALF OF SE TX IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ALL ZONES TODAY. HOWEVER...WILL MENTION IN HWOHGX THAT HEAVIEST AMOUNTS ARE EXPECTED OVER OUR SOUTHERN HALF. WILL CALL FOR WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES THROUGH THIS EVENING. GIVEN THAT YESTERDAYS RAINFALL WAS VERY SPOTTY...WILL HOLD OFF ON ISSUANCE OF AN FFA. HOWEVER...SOME LOCALIZED FLOODING PROBLEMS ARE POSSIBLE. MUCH OF THE CONVECTION WILL BECOME ELEVATED IN NATURE WHICH WILL LIMIT THE SEVERE WEATHER THREAT AFTER MID-MORNING. HOWEVER...THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. PRECIP WILL DECREASE FROM NORTH TO SOUTH BY MIDNIGHT. MAINTAINED LOW POPS FOR FRIDAY WITH SE TX STILL IN THE SOUTHWEST FLOW ALOFT. GFS/ECMWF ARE TRENDING FASTER WITH THE REMNANTS OF THE UPPER LOW CROSSING TEXAS OVER THE WEEKEND. BEST ISENTROPIC LIFT IS NOW FORECAST TO TAKE PLACE FROM SAT AFTN THROUGH SUNDAY MORNING. WILL KEEP POPS ON THE LOW SIDE WITH PWS FORECAST TO REMAIN UNDER AN INCH. ANOTHER FROPA IS EXPECTED MONDAY WHICH WILL DRY THINGS OUT FOR A DAY OR TWO. MODELS DISAGREE FROM WEDNESDAY ONWARD SO WENT WITH THE STATUS QUO. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 45 59 42 60 / 80 30 20 10 20 HOUSTON (IAH) 59 47 60 44 60 / 100 50 20 10 20 GALVESTON (GLS) 63 51 59 50 60 / 100 60 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, Feb 24, 6:15 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CST THU FEB 24 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 615 AM CST THU FEB 24 2005 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS ALL OF SOUTHEAST TEXAS TODAY... ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS MORNING OVER THE SOUTHERN THIRD OF THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST TEXAS TODAY AS A COLD FRONT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE. THE MAIN HAZARDOUS WEATHER THREAT TODAY WILL BE MINOR FLOODING DUE TO LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH THIS EVENING WILL AVERAGE 1 TO 2 INCHES. ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE MAINLY OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS. THE HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING OF STREETS...FEEDER ROADS... UNDERPASSES...AND OTHER LOW LYING SPOTS. IN ADDITION...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND SOUTH OF A LINE FROM EDNA TO HOUSTON TO WINNIE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDDAY. THE RAIN WILL TAPER OFF FROM NORTH TO SOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Feb 24, 5:00 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST THU FEB 24 2005 GMZ330-350-TXZ210-226-235>237-241600- BRAZORIA-COLORADO-JACKSON-MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-WHARTON- 500 AM CST THU FEB 24 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE MIDDLE TEXAS COAST. THE COUNTIES INCLUDED IN THE WATCH ARE BRAZORIA...COLORADO... JACKSON...MATAGORDA...AND WHARTON. THE WATCH ALSO INCLUDES MATAGORDA BAY AND THE COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NAUTICAL MILES. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED JUST WEST OF VICTORIA AT 500 AM. THIS CLUSTER OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE WATCH AREA THROUGH MID MORNING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:05 PM CST | Severe Thunderstorm Warning | HGX | Waller | 40 min |
| Feb 23, 8:22 PM CST | Severe Thunderstorm Warning | HGX | Harris | 53 min |
| Feb 23, 8:38 PM CST | Severe Thunderstorm Warning | HGX | Harris | 52 min |
| Feb 23, 8:48 PM CST | Severe Thunderstorm Warning | HGX | Waller | 42 min |
| Feb 23, 9:01 PM CST | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Feb 23, 9:26 PM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 5:07 AM CST | Severe Thunderstorm Warning | HGX | Jackson | 38 min |
| Feb 24, 5:51 AM CST | Special Marine Warning | HGX | 114 min | |
| Feb 24, 7:12 AM CST | Flash Flood Warning | HGX | Fort Bend | 2 hr |
| Feb 24, 7:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 7:45 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 24, 8:33 AM CST | Special Marine Warning | HGX | 87 min | |
| Feb 24, 10:06 AM CST | Special Marine Warning | HGX | 39 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.